Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 686, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 19, 2003, 7:13 PM CDT for Richland Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2003, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 19, 2003, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Richland Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5009 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 200013 SVRJAN LAC083-200045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 714 PM CDT TUE AUG 19 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND PARISH IN NORTHEAST LOUISIANA * UNTIL 745 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RICHLAND PARISH...OR ABOUT 11 MILES NORTHWEST OF WINNSBORO...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL RICHLAND PARISH HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3220 9182 3234 9179 3231 9202 3217 9190 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:25 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 19, 3:25 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT TUE AUG 19 2003
FAIRLY INTERESTING FORECAST FOR THE NEXT 7 DAYS...AS UPPER PATTERN
CHANGES AND BETTER RAIN CHANCES ENTER THE FORECAST.
FOR THIS EVENING...ISOLATED SHOWERS AND THUNDERSTORMS WILL HOLD ON
ACROSS THE NW CWA AS THEY CONTINUE TO DEVELOP WITHIN A 850MB THETA E
AXIS. UPPER SUPPORT IS NOT VERY FAVORABLE OVER THE CWA AND THESE
STORMS SHOULD DIMINISH BETWEEN 8-9 PM. BEST COVERAGE WILL BE W OF
55 AND N 20 AND ACROSS THE SE FEW COUNTIES. THESE ARE THE LOCATIONS
THAT WERE NOT EFFECTED BY THE EARLY MORNING MCS AND CLOUD COVER.
FOR WED...WEAK UPPER INVERTED TROUGH AXIS WILL BRING BETTER RAIN
CHANCES TO THE EAST AND SE AREAS. THIS FEATURE IS ALREADY FIRING
CONVECTION OVER AL/GA. I EXPECT THIS UPPER FEATURE TO BE MORE
PRODUCTIVE ON WED AS IT WILL COMBINE WITH A DECENT 850 THETA E RIDGE
OVER THE S 1/2 OF THE CWA. WILL HAVE 50S E/SE AND TAPER TO 20S NW.
THE NW WILL STILL BE UNDER THE EFFECTS OF THE UPPER RIDGE AND THE
SUBTLE SUBSIDENCE SHOULD KEEP CONVECTIVE ACTIVITY IN THE ISOLATED
RANGE.
FOR THU...THE UPPER TROUGH AXIS BECOMES MORE OF A SHEAR AXIS AND
REMAIN OVER THE S 1/2 OF THE CWA. POPS WILL BE SIMILAR AS WED...BUT
WILL INCREASE THE NW TO 30 AS THE UPPER RIDGE WILL SHIFT FURTHER TO
THE WEST AND HAVE LESS IMPACT ON OUR REGION.
BY FRI...UPPER SHEAR AXIS WILL BE LINGERING OVER THE CWA AND A WEAK
FRONT WILL TRY TO PUSH INTO THE NORTHERN SECTIONS. HAVE GONE SCT
POPS EVERYWHERE WITH SLIGHTLY HIGHER POPS FOR THE N LOCATIONS. AS WE
GET INTO SAT. SFC BOUNDARY WILL BE SLOWLY NOSING INTO THE CWA. BEST
UPPER SUPPORT WILL BE ALONG AND S OF I-20 AND THIS WILL BE THE
LOCATION OF THE HIGHEST POPS.
THE EXTENDED...
THE MEDIUM RANGE MODELS...WITH SUPPORT FROM THE ENSEMBLES...INDICATE
THAT A PORTION OF THE CWA WILL REMAIN UNDER THE INFLUENCE OF THE
UPPER TROUGH/SHEAR AXIS THROUGH TUE. THERE WILL ALSO BE THE
LINGERING SFC FRONT. INDICATIONS ARE THAT THE FRONT WILL PUSH INTO
THE CENTRAL PORTION OF THE CWA BY SUN...ALLOWING FOR SLIGHTLY COOLER
AND DRIER CONDITIONS FOR THE NORTH. WILL GO WITH NO POPS NORTH AND
SCT CENTRAL AND SOUTH.
CONCERNING TEMPS THE NEXT FEW DAYS. TODAY SHOULD BE OUR LAST DAY
WITH 95-98 DEGREE READINGS OVER THE WEST AND DELTA REGIONS. ALL
MODELS INDICATE THE 850 THERMAL AXIS SHIFTING WEST LEAVING AREA
850MB TEMPS 16-17C. THIS SHOULD YIELD AFTERNOON TEMPS
90-93...BASICALLY NEAR NORMAL FOR MID AUG. FOR WED...WEST OF THE
RIVER AND THE DELTA AREAS WILL STILL SEE THE HIGHEST TEMPS FOR ONE
MORE DAY...BASICALLY 93-95 AS THE LOW-LEVEL THERMAL AXIS RETREATS
WEST. THESE TEMPS COMBINED WITH LOWER 70 DEWPTS SHOULD GIVE US HEAT
INDICES 102-106. WITH THIS...WILL HEADLINE HEAT INDICES IN THE
ZONES.
JAN GT 074/092 073/090 073 36143
BBBBB 091/071 091/070 091/070 091/070 091 54433333333
MEI TT 073/091 072/090 072 36153
BBBBB 091/071 091/070 091/069 091/069 091 54433333333
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
36Hazardous weather outlook, Aug 19, 2:42 PM CDT, 4 hours 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201942- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 242 PM CDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED OVER MOST OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SEVERE STORMS ARE NOT ANTICIPATED...HOWEVER WIND GUSTS TO 45 MPH...SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE. A VERY MOIST AND MARGINALLY UNSTABLE AIRMASS WILL REMAIN OVER THE REGION. OLD BOUNDARIES...COMBINED WITH PLENTY OF MOISTURE AND INSTABILITY WILL LEAD TO A FEW THUNDERSTORMS THROUGH THIS EVENING. ON WEDNESDAY...AFTERNOON HEATING WILL INCREASE INSTABILITY AND CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS AGAIN. SEVERE STORMS ARE NOT ANTICIPATED ON WEDNESDAY...HOWEVER SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE. ...FLOODING... THUNDERSTORMS DEVELOPING OVER THE OUTLOOK AREA WEDNESDAY WILL BE FUELED BY EXTREMELY MOIST AIR. WEAK WINDS ALOFT WILL LEAD TO SLOW MOVING STORMS PRODUCING HEAVY RAINFALL OVER SMALL AREAS. RAINFALL AMOUNTS NEAR 2 INCHES AN HOUR WILL BE POSSIBLE. PONDING OF WATER IN LOW LYING AREAS AND ON ROADS MAY OCCUR. ...SEASONAL THREATS... TEMPERATURES WILL CLIMB INTO THE MID 90S OVER PORTIONS OF NORTHWEST MISSISSIPPI...SOUTHEAST AND NORTHEAST LOUISIANA WEDNESDAY. THE COMBINATION OF MOISTURE AND WARM TEMPERATURES WILL ALLOW HEAT INDICES TO REACH VALUES NEAR 105...MOST WILL RANGE FROM 103 TO 106 DEGREES. PERSONS WORKING OUTDOORS SHOULD WEAR LIGHT CLOTHING...TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER TO HELP AVOID HEAT EXHAUSTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.